Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 153, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 1998, 7:20 AM CDT for Cass County, Schuyler County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1998, 7:20 AM CDT (12:20 UTC)
- Expired
- Jun 22, 1998, 7:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cass County, IL, Schuyler County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:20 AM CDT | Thunderstorm Wind | Rushville, IL | Numerous large tree limbs were blown down in Rushville. |
| Jun 22, 7:30 AM CDT | Thunderstorm Wind | Beardstown, IL | Large tree limbs were blown down, some of which were lying on Route 125 between Beardstown and Virginia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS1 KSPI 221219 RRA SVRSPI ILC017-169-221245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 720 AM CDT MON JUN 22 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IN CENTRAL ILLINOIS SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 745 AM CDT * AT 716 AM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 15 MILES NORTHWEST OF RUSHVILLE TO 5 MILES SOUTH OF BEARDSTOWN...MOVING NORTHEAST AT 35 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... RUSHVILLE BEARDSTOWN BLUFF SPRINGS VIRGINIA DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BRITT/MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 22, 2:15 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT MON JUN 22 1998 LOOKS LIKE A TYPICAL SUMMER TIME PATTERN IN CENT/SE IL FOR THE NEXT SVRL DAYS WITH PLENTY OF MOISTURE...WEAK BOUNDARIES AND A WARMING TREND. LATEST SFC ANALYSIS INDICATED A WEAK COOL FRONT/TROF FROM NCENT MICH THRU CENT IL BTWN SPI AND STL. LOW PRESS IN THE OK/TX PANHANDLES HAD A WRM FNT ACRS SRN KS INTO WRN MO. LOCATIONS NORTH OF THE WRM FNT WERE THE FOCUS FOR MCS DEVELOPMENT ACRS KS ERLY THIS MORNING. 850-300 MB THICKNESS PATRNS AND PROJECTED MBE MOVEMENTS TAKE THE BULK OF THE MCS PCPN INTO SRN IL LATER THIS MORNING...BUT DIURNAL EFFECTS AND WEAK LOW LVL WINDS/CONVERGENCE SHOULD RESULT IN DECRSG COVERAGE/INTENSITY. SCTD SHRA/TSRA MCS REMNANTS MAY MAKE IT AS FAR NORTH AS SPI...BUT MOST SHOULD STAY SOUTH. WEAK SFC RIDGE ACRS REST OF CENT IL TO KEEP WX DRY TODAY. WEAK BNDRY LINGERING IN SCENT IL...LEFT OVR BNDRYS FROM SCTD LATE MORNING CONVECTION AND LINGERING MOISTURE WITH DEW PTS IN LWR 70S COULD RESULT IN SCTD TSRA THIS AFTN SRN HALF OF IL. WEAK MOISTURE CONVERGENCE IN THE LWR LVLS WILL BE A MAJOR LIMITATION DESPITE PRESENCE OF MOISTURE/BNDRYS. FIRST PERIOD WORK ZONES WILL BE SENT BEFORE 230 AM AS ADMSPI. PIA 85/67 21 SPI 87/70 32 DEC 87/70 32 CMI 85/68 21 LWV 88/72 32 MILLER
In the hours before
Special weather statement, Jun 22, 6:10 AM CDT, 1 hour 10 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 610 AM CDT MON JUN 22 1998 AN AREA OF THUNDERSTORMS FROM NORTHERN MISSOURI IS EXPECTED TO MOVE INTO CENTRAL ILLINOIS THIS MORNING. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY IN MUCH OF CENTRAL ILLINOIS AS A RESULT. AN ADVANCING WEATHER DISTURBANCE FROM THE SOUTHERN PLAINS IS EXPECTED TO INTERACT WITH A NEARLY STATIONARY FRONT AND WARM... HUMID AIR IN SOUTH CENTRAL ILLINOIS. THE RESULT WILL BE THUNDERSTORMS REDEVELOPING IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE SOUTH OF A LINE FROM RUSHVILLE TO MATTOON SO SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED. MILLER
Special weather statement, Jun 22, 6:10 AM CDT, 1 hour 10 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 610 AM CDT MON JUN 22 1998 AN AREA OF THUNDERSTORMS FROM NORTHERN MISSOURI IS EXPECTED TO MOVE INTO CENTRAL ILLINOIS THIS MORNING. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY IN MUCH OF CENTRAL ILLINOIS AS A RESULT. AN ADVANCING WEATHER DISTURBANCE FROM THE SOUTHERN PLAINS IS EXPECTED TO INTERACT WITH A NEARLY STATIONARY FRONT AND WARM... HUMID AIR IN SOUTH CENTRAL ILLINOIS. THE RESULT WILL BE THUNDERSTORMS REDEVELOPING IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE SOUTH OF A LINE FROM RUSHVILLE TO MATTOON SO SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:07 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 53 min |
| Jun 22, 12:37 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.